Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online
Ask a Urologist   »  

Cloudy urine, burning while urination, pain in the lower abdomen and back. Advice?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 1997
Answered : 65 Questions
About a week ago, I started having cramps in my lower left abdomen. Today, my lower left back has been hurting, and I felt burning when I urinated. My urine has been cloudy for the past week, as well.
Posted Sat, 21 Apr 2012 in Urinary and Bladder Problems
Answered by Dr. Shivakumar S. Kupanur 41 minutes later

Thanks for posting your query.

After going through your past and present history, I feel the possibility of Recurrent Urinary Tract Infection (UTI). Recurrent UTI is common problem in young healthy women.

Your last infection was inadequately treated due to intolerance to antibiotics. That could be the reason for this recurrence. Your crampy pain in abdomen could be due to involvement of urinary bladder. If left untreated, infection can travel upwards involving the kidneys as well.

So, I would suggests you not to ignore this issue and get yourself evaluated by your physician sooner. He may order urine routine and culture exam to confirm the cause. You may need Ultrasound of KUB (Kidney, urinary bladder) region to rule out other associated cause like renal stone, as you have left sided crampy abdominal pain and back pain.

If you are allergic to Macrobid, your physician can select other category of antibiotic after going through antibiotic sensitivity report.

Till then, drink plenty of water. Consume citrus foods like lemon, orange, etc to avoid acidic urine. That will help in reducing the burning urination.

I hope, I have answered your query. Please accept my answer in case you have no follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor